I want to lower my lipodystrophy and my trigs
Dec 11, 2009
Hello Dr, I love your site. I have been on a two drug regime (Reyataz + Norvir with Sustiva) for 6 years and still undetectable with CD4's around 600. I have been positive since 1992. My trigs won't go under 600 even though I am taking a lipid lowering drug and I also have lipo big time. I am resistant to all nukes. My doctor wants to change me to Prezista + Norvir and Isentress. My question is wouldn't it be better to change the Prezista + Norvir to Viramune? Isn't the addition of Norvir causing my lipo? My doctor said not to worry that I will be continuing a two drug regime instead of a three drug regime even though all my HIV buddies say otherwise. Thanks for any advice you can give me.
Response from Dr. Pierone
Hello and thanks for posting.
One element of your story requires clarification. Do you have lipoatrophy or lipohypertrophy? I will assume that you have lipohypertrophy since this condition is linked to high triglycerides.
Both Sustiva and Norvir/Reyataz may contribute to lipohypertrophy and elevated triglycerides. The approach that I might consider in a situation like yours is to simply change Norvir/Reyataz to Isentress. This would result in a two drug regimen of Isentress and Sustiva. There is a tradition of using 3 drugs for treatment of HIV infection, but 2 potent agents work just as well (as you have proven with your 6 year history of dual therapy).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Te Puedes Contagiar Con Vih En Una Sola Exposicion
- What Does Std Look Like On The Mouth?
- How Long Does It Take To Get Back A Hiv Test?
- Is It Against The Law To Have Sex With Someone And Not Tell Them That You Have Hiv?
- If Your Stomach Hurts Does That Mean You Have Hiv?
- How Many Days After Contact With Hiv Person Will Hiv Show Up In Blood?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.